Is there a basis for malpractice from a hematoma caused by an injection?
December 23, 2014
Treatment for a blood clot included Coumadin and injections of Lovenox. After 20 days of Coumadin an injection in the stomach caused a rectus sheath hematoma (5-6 units of blood lost) resulting in many weeks in the hospital (including 2 in the ICU) and terrible pain and suffering. At the ICU the INR was 3.1. From talking to medical people, the shots should have only been a bridge until the blood's INR was between 2-3.
On first appearance, and without having reviewed any of your records, your age, or prior medical condition(s), your clot may have been so serious that the risk was deemed worth it. The shots themselves may have saved your life or prevented a serious stroke. No one here can tell you the answer to your question. You would have to have your chart reviewed by an expert, and get a clear opinion that there was a departure from good medical practice in your treatment. Having said that, if you are left with no residual injury, you may have a tough time finding an attorney to take the case, as there would be a lot of expense involved.
Contact us today if you need help with a similar matter.
Online answers to questions do not create an attorney-client relationship. There is no attorney-client relationship without a signed retainer agreement.See All Questions & Answers